November 28, 2015
Recommended Topic Related To:


"July 23, 2015 -- For Donna Pierre, there's no more important job than reading food labels.

Her 7-year-old daughter has a life-threatening peanut allergy. So every day Pierre pores over every word of every food package, even when they've eat"...




Overdosage of epinephrine may produce extremely elevated arterial pressure, which may result in cerebrovascular hemorrhage, particularly in elderly patients. Overdosage may also result in pulmonary edema because of peripheral vascular constriction together with cardiac stimulation. Treatment consists of rapidly acting vasodilators or alpha-adrenergic blocking drugs and/or respiratory support.

Epinephrine overdosage can also cause transient bradycardia followed by tachycardia, and these may be accompanied by potentially fatal cardiac arrhythmias. Premature ventricular contractions may appear within one minute after injection and may be followed by multifocal ventricular tachycardia (prefibrillation rhythm). Subsidence of the ventricular effects may be followed by atrial tachycardia and occasionally by atrioventricular block. Treatment of arrhythmias consists of administration of a beta-adrenergic blocking drug such as propranolol.

Overdosage sometimes results in extreme pallor and coldness of the skin, metabolic acidosis, and kidney failure. Suitable corrective measures must be taken in such situations.



This monograph has been modified to include the generic and brand name in many instances.

Last reviewed on RxList: 8/23/2012


Report Problems to the Food and Drug Administration


You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Allergies & Asthma

Improve treatments & prevent attacks.